| | Side effects of dilantin therapy
My husband who is 55 years old has developed new side effects from, we assume, taking dilantin for 40+ years.
He already has been diagnosed with severe osteoporosis and has had one compression fracture of his spine. He now has weak "rubbery" legs with tingling from the knees down and has developed the same symptoms in his left lower arm (thank goodness he is right handed.) His MRI is abnormal showing atrophy and some ischemia.
However he has been told by our primary MD that he does not have MS or a brain tumor. We are awaiting an appt. with a neurologist. In 1970 he had a neurological "event" lasting 6 weeks and left his with no tendon reflexes in his knees, jumpty eyes and extremely poor balance. The "event" remained undiagnosed, they thought MS based on symptoms and we waited for a reoccurance. He has had 3 grand mal seizures since then and then development of absence seizures for which he started phenobarbital in addition to the dilantin. Does anyone out there know of a resource/website/recent published article or research on the long term effects of the dilantin therapy? Is anyone out there experiencing similar symptoms? Fear and frustration reigns for both our family and for him. Any responses would be very appreciated.